Alert archive / Illinois / Tornado Warnings in 2011
Tornado Warning 22, NWS Chicago, IL
NWS Chicago, IL issued this tornado warning at Jun 21, 2011, 8:38 PM CDT for Cook County, DuPage County, Lake County, Illinois. It was in force for 52 min. 23 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2011, 8:38 PM CDT (01:38 UTC)
- Expired
- Jun 21, 2011, 9:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
Counties Cook County, IL, DuPage County, IL, Lake County, IL
The radar
The Chicago radar (KLOT), 78 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 8:41 PM CDT | TSTM WND DMG | Lombard, IL | LARGE TREE FALLEN ON RT 53 ONE MILE NORTH OF ROOSEVELT ROAD. TREE IS COVERING THE ENTIRE LANE ON THE NORTH BOUND SIDE. |
| Jun 21, 8:41 PM CDT | TSTM WND GST 75 | Elmhurst, IL | TREES FALLING OVER IN WIELDER PARK AND THERE ARE NUMEROUS LIGHTNING FLASHES. |
| Jun 21, 8:45 PM CDT | TSTM WND DMG | Des Plaines, IL | DELAYED REPORT. NEIGHBORHOODS JUST WEST AND NORTHEAST OF CUMBERLAND CIRCLE HAD MULTIPLE WHOLE TREES DOWN. |
| Jun 21, 8:45 PM CDT | TSTM WND DMG | Downers Grove, IL | DELAYED REPORT. NEAR THE INTERSECTION OF FAIRVIEW AND GIERZ A TREE 14 INCHES IN DIAMETER UPROOTED ON THE PARKWAY. |
| Jun 21, 8:45 PM CDT | TSTM WND DMG | Westmont, IL | DELAYED REPORT. NEAR 63RD STREET AND CASS AVENUE. THE TOP OF A MAPLE TREE BROKE OFF. THE TRUNK WAS 6 TO 8 INCHES IN DIAMETER. |
| Jun 21, 8:45 PM CDT | TSTM WND GST 69 | 4 Nnw Evanston, IL | |
| Jun 21, 8:46 PM CDT | TSTM WND GST 65 | Downers Grove, IL | ESTIMATED 65 MPH WIND GUSTS CAUSED STRUCTURAL DAMAGE TO ROOFS AND DOWNED 18 INCH LIMBS FROM TREES NEAR THE 59TH AND FAIRVIEW INTERSECTION TO THE 63RD AND MAIN STREET INTERSECTION. |
| Jun 21, 8:47 PM CDT | NON-TSTM WND GST 70 | Ohare Airport, IL | 61KT CURRENT GUST ON ONE MINUTE DATA...STILL INCREASING AT TIME OF REPORT |
| Jun 21, 8:48 PM CDT | TSTM WND DMG | Skokie, IL | 12 INCH DIAMETER TREE BRANCHES DOWN NEAR SKOKIE VILLAGE HALL |
| Jun 21, 8:48 PM CDT | TORNADO | 1 Wsw Mount Prospect, IL | STORM SURVEY CONFIRMED AN EF-1 TORNADO TOUCHED DOWN NEAR WE GO TRAIL AND GOLF ROAD LIFTING NEAR KENSINGTON ROAD AND NORTH PINE ST. PATH WIDTH WAS APPROXIMATELY 200 YARDS WITH A PATH LENGTH OF APPROXIMATELY 2.3 MILES. |
| Jun 21, 8:50 PM CDT | TSTM WND DMG | Skokie, IL | SEVERAL LARGE TREES DOWN. ONE TREE DOWN ON A CAR. POSSIBLE TORNADO. TWO BLOCKS EAST OF EDENS EXPRESSWAY NEAR DEMPSTER. APPROXIMATELY 5000 WEST AND 8600 NORTH. |
| Jun 21, 8:50 PM CDT | TSTM WND GST 60 | Des Plaines, IL | PERSISTANT 50 MPH WINDS. |
| Jun 21, 8:50 PM CDT | TSTM WND GST 66 | Morton Grove, IL | MULTIPLE LARGE TREES DOWN AND SECTIONS OF THE CITY WITHOUT POWER. |
| Jun 21, 8:50 PM CDT | TSTM WND GST 70 | Morton Grove, IL | |
| Jun 21, 8:51 PM CDT | TSTM WND DMG | Des Plaines, IL | LARGE TREE LIMBS DOWN. GOLF AND WOLF RDS |
| Jun 21, 8:52 PM CDT | TSTM WND DMG | Wheeling, IL | WOLF RD. WILLOW TREE PULLED UP FROM ROOTS. |
| Jun 21, 8:54 PM CDT | TSTM WND GST 81 | Wheeling, IL | 70KT GUST ON 1-MIN DATA...VALUE WAS STILL INCREASING AT THIS TIME. |
| Jun 21, 8:55 PM CDT | TSTM WND DMG | Mount Prospect, IL | 5-6 INCH DIAMETER BRANCHES DOWN |
| Jun 21, 9:00 PM CDT | TSTM WND DMG | Deerfield, IL | MILWAUKEE AND LAKE COOK RD. LIMBS 6-14 INCHES IN DIAMETER DOWN. |
| Jun 21, 9:00 PM CDT | TSTM WND GST 60 | Elk Grove Village, IL | |
| Jun 21, 9:09 PM CDT | TSTM WND GST 60 | Lake Forest, IL | 1 MILE NORTH OF BRADLEY ST AND I294 |
| Jun 21, 9:16 PM CDT | TSTM WND DMG | Skokie, IL | 9600 LARAMIE. 12 INCH TREES UPROOTED |
| Jun 21, 9:17 PM CDT | TSTM WND GST 60 | Waukegan, IL | INTERSECTION OF NORTH AND RIDGELAND WITH MULTIPLE 30 FOOT LONG BRANCHES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 5:42 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.6 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 147 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1613 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
321
WFUS53 KLOT 220138
TORLOT
ILC031-043-097-220230-
/O.NEW.KLOT.TO.W.0022.110622T0138Z-110622T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
838 PM CDT TUE JUN 21 2011
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN COOK COUNTY...
EASTERN DUPAGE COUNTY...
EASTERN LAKE COUNTY...
* UNTIL 930 PM CDT
* AT 834 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR WESTMONT...AND MOVING NORTH NORTHEAST AT 50
MPH.
* THIS TORNADIC STORM WILL BE NEAR...
NORTHLAKE...BENSENVILLE...FRANKLIN PARK AND STONE PARK AROUND 845
PM.
OHARE AIRPORT...ROSEMONT...PARK RIDGE AND SCHILLER PARK AROUND 850
PM.
DES PLAINES...NILES...MORTON GROVE AND MOUNT PROSPECT AROUND 855
PM.
NORTHBROOK...GLENVIEW AND NORTHFIELD AROUND 900 PM.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE RIVER
GROVE...ELMWOOD PARK...GOLF...HIGHWOOD AND LAKE BLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS TORNADO WARNING IS AN UPGRADE TO THE SEVERE THUNDERSTORM
WARNING THAT WAS IN EFFECT FOR THE SAME AREA. GO TO A BASEMENT OR
SMALL INTERIOR ROOM ON THE LOWEST FLOOR!
&&
LAT...LON 4248 8779 4248 8771 4247 8779 4239 8780
4235 8782 4231 8781 4227 8782 4214 8774
4208 8767 4205 8766 4177 8791 4182 8811
4250 8785 4250 8780
TIME...MOT...LOC 0138Z 202DEG 44KT 4186 8797
$$
IZZI4 follow-up statements
283
WWUS53 KLOT 220150
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
850 PM CDT TUE JUN 21 2011
ILC031-043-097-220230-
/O.CON.KLOT.TO.W.0022.000000T0000Z-110622T0230Z/
DUPAGE IL-LAKE IL-COOK IL-
850 PM CDT TUE JUN 21 2011
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTH CENTRAL COOK...
EASTERN LAKE AND NORTHEASTERN DUPAGE COUNTIES UNTIL 930 PM CDT...
AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR GLENVIEW...MOVING NORTHEAST AT 70 MPH.
THIS IS A EXTREMELY DANGEROUS STORM WITH A HISTORY OF PRODUCING
WINDS IN EXCESS OF 70 MPH.
THIS DANGEROUS STORM WILL BE NEAR...
HIGHLAND PARK...BANNOCKBURN...LAKE FOREST AND LINCOLNSHIRE AROUND
855 PM CDT.
NORTH CHICAGO AROUND 900 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADO INCLUDE HIGHWOOD AND LAKE
BLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4248 8779 4248 8771 4247 8779 4239 8780
4235 8782 4231 8781 4227 8782 4214 8774
4208 8767 4205 8766 4184 8792 4198 8805
4250 8785 4250 8780
TIME...MOT...LOC 0150Z 204DEG 63KT 4212 8784
$$
BIRK001
WWUS53 KLOT 220206
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
906 PM CDT TUE JUN 21 2011
ILC031-043-220217-
/O.CAN.KLOT.TO.W.0022.000000T0000Z-110622T0230Z/
DUPAGE IL-COOK IL-
906 PM CDT TUE JUN 21 2011
...THE TORNADO WARNING FOR NORTH CENTRAL COOK AND NORTHEASTERN DUPAGE
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA.
LAT...LON 4248 8779 4248 8771 4247 8779 4239 8780
4235 8782 4231 8781 4227 8782 4216 8775
4217 8798 4250 8785 4250 8780
TIME...MOT...LOC 0207Z 202DEG 63KT 4234 8787
$$
ILC097-220230-
/O.CON.KLOT.TO.W.0022.000000T0000Z-110622T0230Z/
LAKE IL-
906 PM CDT TUE JUN 21 2011
...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN LAKE COUNTY UNTIL
930 PM CDT...
AT 906 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR NORTH CHICAGO...MOVING NORTH AT 70 MPH.
THIS DANGEROUS STORM WILL BE NEAR...
WINTHROP HARBOR AND ZION AROUND 915 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4248 8779 4248 8771 4247 8779 4239 8780
4235 8782 4231 8781 4227 8782 4216 8775
4217 8798 4250 8785 4250 8780
TIME...MOT...LOC 0207Z 202DEG 63KT 4234 8787
$$
BIRK025
WWUS53 KLOT 220220
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
920 PM CDT TUE JUN 21 2011
ILC097-220230-
/O.CON.KLOT.TO.W.0022.000000T0000Z-110622T0230Z/
LAKE IL-
920 PM CDT TUE JUN 21 2011
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN LAKE COUNTY
UNTIL 930 PM CDT...
AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR WAUKEGAN...MOVING NORTH AT 35 MPH.
THIS DANGEROUS STORM WILL BE NEAR...
ZION AROUND 925 PM CDT.
WINTHROP HARBOR AROUND 930 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4248 8779 4248 8771 4247 8779 4239 8780
4235 8782 4234 8791 4250 8785 4250 8780
TIME...MOT...LOC 0220Z 193DEG 30KT 4242 8787
$$
BIRK863
WWUS53 KLOT 220227
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
927 PM CDT TUE JUN 21 2011
ILC097-220237-
/O.EXP.KLOT.TO.W.0022.000000T0000Z-110622T0230Z/
LAKE IL-
927 PM CDT TUE JUN 21 2011
...THE TORNADO WARNING FOR NORTHEASTERN LAKE COUNTY WILL EXPIRE AT
930 PM CDT...
THE STORM WHICH PROMPTED THE WARNING IS MOVING OUT OF THE WARNED
AREA...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 4248 8779 4248 8771 4247 8779 4239 8780
4235 8782 4234 8791 4250 8785 4250 8780
TIME...MOT...LOC 0227Z 193DEG 30KT 4248 8785
$$
BIRKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Jun 21, 6:54 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 21, 6:54 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 654 PM CDT TUE JUN 21 2011 .MESOSCALE DISCUSSION... 515 PM CDT... CLOSELY WATCHING MINI-SUPERCELL OVER BOONE COUNTY. ROTATION ON RADAR THUS FAR HAS BEEN MAINLY CONFINED TO MID LEVELS...HOWEVER ENVIRONMENTAL CONDITIONS NOT UNFAVORABLE FOR TIGHTENING OF THE MESOCYCLONE AND EVEN A TORNADO. CORE OF THE UPDRAFT FAIRLY LOW SO HAIL THREAT AT THIS POINT IS STILL LOW SO NOT PLANNING AN AVR AT THIS TIME. VERY LOW LCL HEIGHTS AND MODERATE LOW LEVEL SHEAR DOES RAISE SOME CONCERN FOR STORM TO BECOME TORNADIC BEFORE CROSSING INTO WISCONSIN AND WILL CONTINUE TO CLOSELY MONITOR FOR ANY SIGNS OF INTENSIFICATION. IZZI 404 PM CDT... CLUSTER OF ELEVATED THUNDERSTORMS THAT MOVED ACROSS NORTHERN ILLINOIS EARLIER FINALLY DID BECOME ROOTED IN THE BOUNDARY LAYER AND BECAME SEVERE...BUT WAITING UNTIL CROSSING THE CHEDDAR CURTAIN INTO WISCONSIN. CIRRUS CANOPY DOES BLANKET MUCH OF THE CWA...BUT DESPITE THE CIRRUS CAN SEE WHAT APPEARS TO BE SFC BASED CUMULUS DEVELOPING OVER ESPECIALLY SOUTHERN AND WESTERN PORTIONS OF THE CWA. IN ADDITION...WATER VAPOR IMAGERY SHOWS THAT THE SHORTWAVE TROUGH OVER MISSOURI THAT WE'VE BEEN EYEING ALL DAY IS MOVING INTO WESTERN ILLINOIS. ACARS SOUNDINGS OUT OF KSTL AT 1800 UTC AND ABOUT AN HOUR AND A HALF LATER SHOW EVIDENCE OF SOME SYNOPTIC SCALE ASCENT WITH COOLING/MOISTENING IN THE 900-800MB LAYER. CONTINUED LOW LEVEL MOIST ADVECTION COMBINED WITH SOME ADDED SYNOPTIC SCALE ASCENT SHOULD BE ENOUGH TO ALLOW ATMOSPHERE TO RECOVER FROM THE EARLY AFTERNOON ELEVATED STORMS WITH MLCAPES POSSIBLY NEARING 2000 J/KG AGAIN BEFORE THE AFTERNOON IS OUT OVER OUR WESTERN CWA. SURFACE ANALYSIS SHOWS INTENSIFYING SURFACE MOISTURE CONVERGENCE OVER WESTERN ILLINOIS CORRESPONDING TO EASTWARD MOVING WEAK COLD FRONT. HAVE SEEN A RECENT UPTICK IN CONVECTIVE DEVELOPMENT IN THIS REGION FROM NORTH OF STL TO NEAR GBG. ITS UNCLEAR WHETHER ATMOSPHERE WILL DESTABILIZE SUFFICIENTLY FOR THESE STORMS TO BECOME SEVERE...BUT AT THIS POINT THEY APPEAR TO BE THE PRIME POTENTIAL CANDIDATES FOR MOST OF THE CWA. SHOULD DEEP AND SUSTAINED CONVECTION FORM HERE DEEP LAYER SHEAR REMAINS SUPPORTIVE OF ORGANIZED AND POSSIBLY EVEN SUPERCELLULAR STORMS WITH POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS...WITH FAIRLY IMPRESSIVE DEEP LAYER SHEAR. ELSEWHERE...ISOLATED THUNDERSTORMS ARE DEVELOPING OVER SOUTHEAST CWA AND WITH VERY STRONG INSTABILITY IN THIS AREA SOME SEVERE POTENTIAL COULD EXISTS DESPITE THE SOMEWHAT LESSER INSTABILITY. FINALLY...BOW ECHO EAST OF STL COULD THREATEN OUR EXTREME SE CWA IN A FEW HOURS IF IT MAINTAINS ITSELF. SEVERE POTENTIAL IS NOT TREMENDOUS...BUT CERTAINLY DOES EXIST AND WILL REQUIRE CLOSE MONITORING. IZZI .DISCUSSION... 351 PM CDT OVERNIGHT THROUGH LATE WEEK... UPPER LOW ON THE SD-MN BORDER WILL CONTINUE TO BE THE MAIN FEATURE CONTROLLING THE WEATHER ACROSS THE LOCAL AREA THROUGH FRI. WHILE IT HAS LIFTED NORTH-NORTHEASTWARD FROM FROM FAR NORTHEASTERN NE DURING THIS MORNING AND EARLY THIS AFTERNOON IT WILL TURN TO THE EAST OVERNIGHT AS IT COMES UNDER THE INFLUENCE OF THE PAIR OF CANADIAN UPPER LOWS OVER NORTHERN HUDSON BAY AND NEW FOUNDLAND. AFTER CURVING TO THE EAST TONIGHT THE UPPER MIDWEST UPPER LOW SLOWLY MOVES ACROSS WI WED AND WED NIGHT...THEN THE WESTERN AND CENTRAL GREAT LAKES ON THU. SHORT WAVES/DISTURBANCES WILL PERIODICALLY ROTATE AROUND THE UPPER LOW AND ACROSS THE FORECAST AREA THOUGH EXACT TIMING QUESTIONABLE BEYOND TONIGHT. DAYTIME HEATING NOW THAT WE ARE AT THE LONGEST DAYS OF THE YEAR WILL LIKELY FAVOR MOST COVERAGE/GREATEST THREAT OF THUNDERSTORMS WILL BE DURING THE AFTERNOONS AND EVENINGS OF WED AND THU. WHILE THE UPPER LOW IS PROGGED TO BE OVER SOUTHERN ONTARIO BY FRI MODELS DO SHOW A COLD FRONT LINGERING BACK ACROSS THE AREA UNDER CYCLONIC FLOW SHOW HAVE HELD ON TO A SLIGHT CHANCE OF SHOWERS FOR THE DAYTIME ON FRI. COOLER AIR STARTS TO SPREAD ACROSS THE AREA FRI ON THE BACK SIDE OF THE SYSTEM AS IT GRADUALLY WORKS ITS WAY EASTWARD OVER THE GREAT LAKES. HIGH PRESSURE BUILDING FROM CENTRAL CANADA AND THE NORTHERN PLAINS LATER FRI AND FRI NIGHT WILL RESULT IN MOSTLY CLEAR AND DRY CONDITIONS FOR THE LOCAL AREA AS THE CENTER OF THE ANTICYCLONE SETTLES OVER THE UPPER GREAT LAKES. THIS HIGH WILL ALSO KEEP THE REFRESHINGLY COOL TEMPERATURES OVER THE AREA THROUGH THE WEEKEND...WITH SOME HELP OF WEAK DAY-TIME LAKE BREEZES. TRS && .DISCUSSION... 351 PM CDT OVERNIGHT THROUGH LATE WEEK... UPPER LOW ON THE SD-MN BORDER WILL CONTINUE TO BE THE MAIN FEATURE CONTROLLING THE WEATHER ACROSS THE LOCAL AREA THROUGH FRI. WHILE IT HAS LIFTED NORTH-NORTHEASTWARD FROM FROM FAR NORTHEASTERN NE DURING THIS MORNING AND EARLY THIS AFTERNOON IT WILL TURN TO THE EAST OVERNIGHT AS IT COMES UNDER THE INFLUENCE OF THE PAIR OF CANADIAN UPPER LOWS OVER NORTHERN HUDSON BAY AND NEW FOUNDLAND. AFTER CURVING TO THE EAST TONIGHT THE UPPER MIDWEST UPPER LOW SLOWLY MOVES ACROSS WI WED AND WED NIGHT...THEN THE WESTERN AND CENTRAL GREAT LAKES ON THU. SHORT WAVES/DISTURBANCES WILL PERIODICALLY ROTATE AROUND THE UPPER LOW AND ACROSS THE FORECAST AREA THOUGH EXACT TIMING QUESTIONABLE BEYOND TONIGHT. DAYTIME HEATING NOW THAT WE ARE AT THE LONGEST DAYS OF THE YEAR WILL LIKELY FAVOR MOST COVERAGE/GREATEST THREAT OF THUNDERSTORMS WILL BE DURING THE AFTERNOONS AND EVENINGS OF WED AND THU. WHILE THE UPPER LOW IS PROGGED TO BE OVER SOUTHERN ONTARIO BY FRI MODELS DO SHOW A COLD FRONT LINGERING BACK ACROSS THE AREA UNDER CYCLONIC FLOW SHOW HAVE HELD ON TO A SLIGHT CHANCE OF SHOWERS FOR THE DAYTIME ON FRI. COOLER AIR STARTS TO SPREAD ACROSS THE AREA FRI ON THE BACK SIDE OF THE SYSTEM AS IT GRADUALLY WORKS ITS WAY EASTWARD OVER THE GREAT LAKES. HIGH PRESSURE BUILDING FROM CENTRAL CANADA AND THE NORTHERN PLAINS LATER FRI AND FRI NIGHT WILL RESULT IN MOSTLY CLEAR AND DRY CONDITIONS FOR THE LOCAL AREA AS THE CENTER OF THE ANTICYCLONE SETTLES OVER THE UPPER GREAT LAKES. THIS HIGH WILL ALSO KEEP THE REFRESHINGLY COOL TEMPERATURES OVER THE AREA THROUGH THE WEEKEND...WITH SOME HELP OF WEAK DAY-TIME LAKE BREEZES. TRS && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 00Z... * CONVECTIVE TIMING THIS EVENING. * GUSTY SOUTH-SOUTHWEST WINDS. * LOWERING CIGS OVERNIGHT. BMD //DISCUSSION...UPDATED 00Z... THUNDERSTORMS FINALLY HAVE DEVELOPED SOUTHWEST OF THE CHICAGO TERMINALS THIS EVENING AS A SHORTWAVE TROUGH PROPAGATES NORTHEAST ACROSS CENTRAL ILLINOIS INTO EXPLOSIVELY UNSTABLE ENVIRONMENT. MORE ISOLATED DEVELOPMENT OUT AHEAD OF THE WAVE MAY BEGIN TO AFFECT CHICAGO BETWEEN 00-01Z HOWEVER MAIN LINE IS EXPECTED TO ARRIVE BETWEEN 02-03Z THIS EVENING AT ORD/MDW...BUT CLOSER TO 01Z FARTHER WEST AT RFD. VISIBILITY COULD BE REDUCED TO IFR IN THE HEAVIEST SHOWERS...HOWEVER LITTLE IMPACT IS EXPECTED TO CIGS. LARGE HAIL AND DAMAGING WINDS ARE ALSO POSSIBLE. WINDS THIS AFTERNOON ARE EXPECTED TO SLOWLY VEER FROM THE SOUTH TO THE SOUTH- SOUTHWEST...REMAINING GUSTY TO AROUND 20KTS THROUGH SUNSET. FORECAST DETAILS BEYOND THIS EVENING ARE A BIT MURKY STILL. DO EXPECT A LULL IN THE PRECIPITATION OVERNIGHT AS THE SHORTWAVE TROUGH PROPAGATES EAST OF THE AREA AND WE LOSE SURFACE BASED INSTABILITY...BUT ANOTHER WAVE EJECTING AHEAD OF THE UPPER LOW EARLY TOMORROW COULD BRING ADDITIONAL SHOWERS DURING THE LATE MORNING INTO AFTERNOON TOMORROW. GUIDANCE SUGGESTS LOWERING CIGS OVERNIGHT AND TOMORROW. FOLLOWED SUIT WITH THE FORECAST BRINGING CONDITIONS TO MVFR MUCH OF THE DAY...BUT THERE IS POTENTIAL FOR IFR ACCORDING TO MET/MAV GUIDANCE. WITH THE UPPER LOW LINGERING IN THE VICINITY TOMORROW...COULD BE SHOWERS ACROSS THE REGION THROUGH THE DAY...BUT NOT MUCH CONFIDENCE ON PRECISE TIMING OF WHEN THEY MAY AFFECT THE TERMINALS. BMD //ORD AND MDW CONFIDENCE...UPDATED 00Z... * MEDIUM CONFIDENCE ON TIMING TSRA THIS EVENING. * LOW-MEDIUM CONFIDENCE ON CEILING CONDITIONS OVERNIGHT AND TOMORROW. * MEDIUM-HIGH CONFIDENCE ON WIND FORECAST. BMD //OUTLOOK FOR ORD/MDW FOR 12Z THURSDAY-12Z TUESDAY...UPDATED 00Z... THURSDAY...MVFR CIGS. CHANCE OF SHRA. FRIDAY...VFR. SATURDAY...VFR. SUNDAY...VFR. MONDAY...VFR. CHANCE TS...MVFR POSSIBLE. BMD && .MARINE... 159 PM CDT LOW PRESSURE ACROSS IOWA WILL CONTINUE TO BE THE PRIMARY WEATHER MAKER FOR THE NEXT SEVERAL DAYS AS IT SLOWLY LIFTS EAST NORTHEASTWARD ACROSS THE UPPER MISSISSIPPI VALLEY AND ACROSS THE WESTERN GREAT LAKES BY LATE THIS WEEK. A WARM FRONT ...ASSOCIATED WITH THIS LOW...WILL SLOWLY LIFT NORTHWARD ACROSS LAKE MICHIGAN DURING THIS PERIOD. WINDS WILL REMAIN SOUTH TO SOUTHWESTERLY TO THE SOUTH OF THE WARM FRONT AND EASTERLY TO THE NORTH. EASTERLY WINDS ACROSS THE FAR NORTHERN SECTION OF THE LAKE WILL CONTINUE AROUND 25 KT TONIGHT. HOWEVER...AS THE LOW APPROACHES AND MOVES OVERHEAD LATE WEDNESDAY AND THURSDAY THE WINDS WILL BECOME LIGHT AND VARIABLE ACROSS THE NORTH. WINDS WILL ALSO BE INCREASING OUT OF THE SOUTHWEST ACROSS THE FAR SOUTHERN SECTION OF LAKE MICHIGAN ON WEDNESDAY IN RESPONSE TO THE APPROACHING SURFACE LOW. THE OFFSHORE COMPONENT TO THE WINDS WILL LIKELY PRESENT THE ILLINOIS AND INDIANA NEAR-SHORE WATERS WITH THE HIGHEST WINDS. THESE WINDS COULD BE NEAR SMALL CRAFT CRITERIA. THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD THIS AFTERNOON AND EVENING. THEREFORE...A FEW PERIODS OF STORMS WILL LIKELY AFFECT MUCH OF LAKE MICHIGAN THROUGH WEDNESDAY. HIGH PRESSURE WILL SETTLE OVER THE LAKE THIS WEEKEND. THIS WILL BRING A PERIOD OF LIGHT AND VARIABLE WINDS INTO EARLY NEXT WEEK. KJB && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, Jun 21, 4:20 PM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 420 PM CDT TUE JUN 21 2011 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 222130- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 420 PM CDT TUE JUN 21 2011 /520 PM EDT TUE JUN 21 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS...A FEW OF THE STRONGER STORMS MAY PRODUCE: DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...HEAVY DOWNPOURS. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL BECOME MORE NUMEROUS ACROSS NORTH CENTRAL AND NORTHEAST ILLINOIS AS WELL AS NORTHWEST INDIANA DURING THE LATE AFTERNOON AND EARLY EVENING. ADDITIONAL THUNDERSTORMS WILL MOVE ACROSS NORTHWEST ILLINOIS AND NORTHWEST INDIANA DURING THE MID EVENING HOURS. DISCUSSION: ADDITIONAL THUNDERSTORMS WILL CONTINUE TO DEVELOP IN CENTRAL AND NORTHERN ILLINOIS AS WELL AS NORTHWEST INDIANA LATE THIS AFTERNOON AND EARLY THIS EVENING...AND WILL BE MOVING NORTH-NORTHEAST ACROSS THE OUTLOOK AREA. THUNDERSTORMS IN SOUTHWEST ILLINOIS LATE THIS AFTERNOON WILL MOVE INTO NORTHEAST ILLINOIS AND NORTHWEST INDIANA DURING THE MID EVENING HOURS. STORMS HAVE BEEN...AND WILL CONTINUE TO MOVE AT A RATHER QUICK SPEED SO WHILE BRIEF HEAVY DOWNPOURS MAY OCCUR ONLY LOCALIZED FLOODING OF POOR DRAINAGE AND LOW-LYING AREA ARE EXPECTED THIS EVENING. PORTIONS OF THE KANKAKEE AND ILLINOIS RIVERS WILL REMAIN IN FLOOD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY. PORTIONS OF THE KANKAKEE AND ILLINOIS RIVERS WILL REMAIN IN FLOOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-222130- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 420 PM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY THIS EVENING. ANY THUNDERSTORM IS DANGEROUS DUE TO LIGHTNING. SOME STORMS MAY BE STRONG THIS WEEKEND...WITH A FEW CAPABLE OF PRODUCING WIND GUSTS OF 35 TO 50 KT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY. COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-222130- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 420 PM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY. ANY THUNDERSTORM IS DANGEROUS DUE TO LIGHTNING. A FEW OF THE STRONGER STORMS COULD PRODUCE WIND GUSTS OF 35 TO 50 KT. THERE WILL BE AREAS OF FOG AND REDUCED VISIBILITY ON NORTHERN AND CENTRAL PORTIONS OF THE LAKE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS WEDNESDAY AND THURSDAY...MAINLY ON THE NORTHERN AND CENTRAL SECTIONS OF THE LAKE. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF THE LAKE MONDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO
In the hours before
Local storm report, Jun 21, 8:29 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
829 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HEAVY RAIN 3 E LINCOLN HILLS 41.47N 87.04W
06/21/2011 M0.54 INCH PORTER IN COCORAHS
FELL IN 15 MINUTES
&&
ACSLocal storm report, Jun 21, 8:32 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
832 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM TSTM WND GST 2 SW SCHERERVILLE 41.47N 87.48W
06/21/2011 E60.00 MPH LAKE IN TRAINED SPOTTER
PERSISTANT 40 TO 50 MPH WINDS WITH GUSTS TO 60 MPH.
0830 PM TSTM WND GST ROMEOVILLE 41.65N 88.09W
06/21/2011 M60.00 MPH WILL IL OFFICIAL NWS OBS
MEASURED AT NWS OFFICE.
0830 PM TSTM WND GST NAPERVILLE 41.76N 88.15W
06/21/2011 E70.00 MPH DUPAGE IL TRAINED SPOTTER
SMALL TREE LIMB DAMAGE.
&&
RSLocal storm report, Jun 21, 8:33 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
833 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM TSTM WND GST WHEATON 41.86N 88.11W
06/21/2011 E75 MPH DUPAGE IL 911 CALL CENTER
ROOSELVELT AND COUNTY FARM RD. TRANSFORMERS EXPLODING
&&
ACSLocal storm report, Jun 21, 8:36 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
836 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND GST ROMEOVILLE 41.65N 88.09W
06/21/2011 M66.00 MPH WILL IL AWOS
LOT AWOS MEASUREMENT.
&&
RSLocal storm report, Jun 21, 8:37 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
837 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND GST BOLINGBROOK 41.70N 88.08W
06/21/2011 M60 MPH WILL IL TRAINED SPOTTER
SMALL TRESS DOWN
&&
ACSLocal storm report, Jun 21, 8:38 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
838 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM TSTM WND DMG OAK BROOK 41.84N 87.95W
06/21/2011 DUPAGE IL TRAINED SPOTTER
NUMEROUS BRANCHES DOWN AND POWER OUTAGES
&&
ACSThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:17 PM CDT | Special Weather Statement | LOT | Ford, Iroquois, Livingston | |
| Jun 21, 7:19 PM CDT | Special Marine Warning | LOT | 3 hr | |
| Jun 21, 7:22 PM CDT | Severe Thunderstorm Warning | LOT | McHenry | 23 min |
| Jun 21, 7:23 PM CDT | Special Weather Statement | LOT | Ford, Iroquois, Kankakee, Will | 67 min |
| Jun 21, 7:27 PM CDT | Tornado Warning | LOT | LaSalle, Livingston | 33 min |
| Jun 21, 7:31 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, DuPage, Grundy, Kane, Kendall, LaSalle and 2 more | 37 min |
| Jun 21, 7:57 PM CDT | Tornado Warning | LOT | Cook, DeKalb, DuPage, Grundy, Kane, Kendall and 1 more | 63 min |
| Jun 21, 8:01 PM CDT | Areal Flood Advisory | LOT | LaSalle | 6 hr |
| Jun 21, 8:22 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Kane, Lake, McHenry, Will | 53 min |
| Jun 21, 9:19 PM CDT | Areal Flood Advisory | LOT | DeKalb, Grundy, Kane, Kendall, LaSalle | 6 hr |
| Jun 22, 9:58 AM CDT | Small Craft Advisory | LOT | 12 hr | |
| Jun 22, 11:19 AM CDT | River Flood Advisory | LOT | LaSalle | 17 hr |
Nearby
Tornado Warnings in Illinois, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.